A Caltech Library Service

Robustness of multiloop linear feedback systems

Doyle, J. C. (1979) Robustness of multiloop linear feedback systems. In: 1978 IEEE Conference on Decision and Control including the 17th Symposium on Adaptive Processes. IEEE , Piscataway, NJ, pp. 12-18.

[img] PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


This paper presents a new approach to the frequency-domain analysis of multiloop linear feed-back systems. The properties of the return difference equation are examined using the concepts of singular values, singular vectors and the spectral norm of a matrix. A number of new tools for multiloop systems are developed which are analogous to those for scalar Nyquist and Bode analysis. These provide a generalization of the scalar frequency-domain notions such as gain, bandwidth, stability margins and M-circles, and provide considerable insight into system robustness.

Item Type:Book Section
Related URLs:
URLURL TypeDescription
Doyle, J. C.0000-0002-1828-2486
Additional Information:© 1978 IEEE. This work was performed for Honeywell Systems and Research Center, Minneapolis, MN, with partial support from the Office of Naval Research Contract N-00014-75-C-0144. I would like to thank all those whose criticisms and comments helped to mold this paper. I would particularly like to thank Drs. G. Stein, M.G. Safonov, and C.A. Harvey for their continued technical input. I would also like to thank the Math Lab Group, Laboratory for Computer Sciences, MIT for use of their invaluable tool, MACSYMA, a large symbolic manipulation language. The Math Lab Group is supported by NASA under grant NSG 1323 and DOE under contract #E(11-1)-3070.
Funding AgencyGrant Number
Office of Naval Research (ONR)N-00014-75-C-0144
Department of Energy (DOE)E(11-1)-3070
Record Number:CaltechAUTHORS:20190308-152210699
Persistent URL:
Official Citation:J. C. Doyle, "Robustness of multiloop linear feedback systems," 1978 IEEE Conference on Decision and Control including the 17th Symposium on Adaptive Processes, San Diego, CA, USA, 1978, pp. 12-18. doi: 10.1109/CDC.1978.267885
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:93673
Deposited By: George Porter
Deposited On:08 Mar 2019 23:41
Last Modified:16 Nov 2021 16:59

Repository Staff Only: item control page